Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 322, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2004, 5:27 PM CDT for Leake County, Neshoba County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2004, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 22, 2004, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 222227
SVRJAN
MSC079-099-222300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT SUN AUG 22 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 600 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTH OF MADDEN...OR ABOUT 12 MILES
SOUTHEAST OF CARTHAGE...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR NESHOBA...PHILADELPHIA AT 550 PM CDT
BE NEAR TUCKER AT 555 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3268 8940 3270 8942 3273 8942 3274 8939
3274 8932 3276 8930 3281 8892 3258 8893
3258 8940
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:00 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 3:00 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN AUG 22 2004 .DISCUSSION... BOUNDARY SETTING UP THIS AFTERNOON FROM ERN TX ACROSS NRN LA IS SPAWNING CONVECTION THAT WILL MAINTAIN THE CHANCE OF PRECIP... ESPECIALLY SRN ZONES...THIS EVENING. RAIN CHANCES WILL DIMINISH LATER TONIGHT. SHORTWAVE TROUGH UPSTREAM WILL BE FORECAST ISSUE FOR MONDAY. MODELS INDICATE THAT THE SYSTEM CURRENTLY APPROACHING FROM THE SRN PLAINS WILL WEAKEN AND BREAK APART...THE MORE VIGOROUS NRN SECTION LIFTING OUT TO THE NE. WITH DEEP MOISTURE CURRENTLY IN PLACE ACROSS THE FORECAST AREA...IT WILL NOT TAKE MUCH FORCING FOR CONVECTION TO GET KICKED OFF. WILL FOLLOW GFS MOS TREND AND KEEP RELATIVELY HIGH RAIN CHANCES FOR MONDAY. THE SERIES OF SHORTWAVES CONTINUES THROUGH TUESDAY. MODELS PULLING AWAY FROM UPPER RIDGING FORECAST FOR TUESDAY BY EARLIER RUNS WITH ETA DEVELOPING A RELATIVELY DEEP SHORTWAVE TROUGH OVER THE AREA TUESDAY AFTERNOON. NO SIGNIFICANT WAVES NOTED TUE NIGHT AND WEDNESDAY AS EARLIER ADVERTISED RIDGING COMMENCES. WILL MAINTAIN MORE DIURNAL SCATTERED AFTERNOON CONVECTIVE REGIME FROM WEDNESDAY INTO THE WEEKEND. NEXT SHORTWAVE BRUSHES NRN MS THURSDAY BUT RELATIVELY HIGH MID/UPPER HEIGHTS FORECAST TO PERSIST AND MAIN EFFECTS OF WAVE DEFLECTED N OF THE FORECAST AREA. SIGNIFICANT MODEL DISCREPANCIES NOTED FOR NEXT WEEKEND. THE EURO DEVELOP WEAK TROUGHING AS THE UPPER RIDGE IS PUSHED TO THE WEST. THE GFS MAINTAINS A HEALTHY RIDGE ACROSS THE REGION THROUGH SUNDAY WITH A WEAK SURFACE BOUNDARY DROPPING THROUGH LATE IN THE PERIOD. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 22, 2:57 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT SUN AUG 22 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231957- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 257 PM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...FLOODING... AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE AREA THIS EVENING AND MONDAY...HIGH LEVELS OF ATMOSPHERIC MOISTURE WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. MOST AREAS WILL SEE BETWEEN 1/2 AND 1 INCH OF RAIN. HOWEVER...THE POTENTIAL EXISTS FOR SOME STORMS TO REPEATEDLY MOVE OVER THE SAME AREAS WHICH MAY RESULT IN HIGHER RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 22, 4:46 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 446 PM CDT SUN AUG 22 2004 MSZ051-222230- NEWTON- 446 PM CDT SUN AUG 22 2004 THROUGH 530 PM...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH ACROSS NEWTON COUNTY. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...WHICH MAY KNOCK DOWN DEAD TREES OR BREAK SMALL TREE BRANCHES. ADDITIONALLY...ANY STORMS COULD PRODUCE PONDING OF WATER FROM TORRENTIAL DOWNPOURS...AS WELL AS FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.